ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community  

Go Back   ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community > PARENTS OF CHILDREN WITH ADD/ADHD > Children's Diagnosis & Treatment
Register Blogs FAQ Chat Members List Calendar Donate Gallery Arcade Mark Forums Read

Children's Diagnosis & Treatment This forums is for parents to discuss issues related to diagnosis and treament of children with AD/HD

Reply
 
Thread Tools Display Modes
  #1  
Old 10-11-04, 03:38 AM
bobcatgirl bobcatgirl is offline
Newbie
 

Join Date: Oct 2004
Location: Ohio
Posts: 3
Thanks: 0
Thanked 0 Times in 0 Posts
bobcatgirl is on a distinguished road
Question crying spells when ADHD child's Concerta wears off?

First and formost I suppose i should introduce myself. Im a mom of three boys age 5, 4, and 2. My oldest child, 5, was diagnosed with ADHD and ODD about a month ago. I have been coming here for the past week or so and have been reading the majority of these very helpful posts. Im so glad I found this place because it has answered the majority of my questions.

We knew there something wrong with him early on because of delayed speech, fine, and gross motor skills. We put him in preschool at the age of three and he was put on a IEP then and still remains on one now 2 years later. Thankfully he recieves support from school in all three areas now. We did not send him to kindergarten this year because we felt he was just not ready academicaly or socialy and will send him next year.

When his behavior became very agressive and his teachers were noticing this, we talked to our peditrician about it. He recommended further testing by the closest childrens hospital. We went through the testing which took about 2 months and several visits, the psych concluded that our child had ADHD and ODD.

About a week ago my son started taking Concerta 18 mg a day. I so far have not seen much improvement but i have noticed around the end of the day say 7 pm and later he is very moody and crys or whines a lot and wont tell his father or I what is wrong. Is this normal? Is this just the med wearing off?
Reply With Quote
  #2  
Old 10-11-04, 10:54 AM
Trooper Keith's Avatar
Trooper Keith Trooper Keith is offline
ADDvanced Forum ADDvocate
 

Join Date: Aug 2004
Location: Maryland
Posts: 3,833
Blog Entries: 16
Thanks: 226
Thanked 3,318 Times in 1,328 Posts
Trooper Keith has a reputation beyond reputeTrooper Keith has a reputation beyond reputeTrooper Keith has a reputation beyond reputeTrooper Keith has a reputation beyond reputeTrooper Keith has a reputation beyond reputeTrooper Keith has a reputation beyond reputeTrooper Keith has a reputation beyond reputeTrooper Keith has a reputation beyond reputeTrooper Keith has a reputation beyond reputeTrooper Keith has a reputation beyond reputeTrooper Keith has a reputation beyond repute
It sounds like it could be withdrawal symptoms...but that's odd, considereing you can't see a difference in normal behavior. If the behavior is occurring at the same time each day, I would say it's very likely that it is withdrawal symptoms...but I am not a doctor, so that's just an opinion.

I would keep in very close touch with your doctor concerning it...medications are tricky, and you should keep in tight contact with your doctor when trying new ones.

Edit: PS Welcome to the forums! You may want to consider posting a brief introduction or general hello in the New Members Introductions, just so we can all officially say hey.
__________________
I wish I was a headlight on northbound train; I'd shine my light through the cool Colorado rain.
Reply With Quote
  #3  
Old 10-11-04, 11:02 AM
Chelle Chelle is offline
Jr Member
 

Join Date: Sep 2004
Posts: 18
Thanks: 0
Thanked 1 Time in 1 Post
Chelle is on a distinguished road
My son who is 6 years old does the same thing. I give his med around 7:40 to a little after 8:00 am and every night 12 hours later he seems to be having withdrawl, crying and mood swings, they dont last too long and he recovers from them and I reassure him everything is ok. I find the best thing for him after he is done with the spell is to tell him I love him. He has been having other side effects, like getting woosy and sick to his stomach torward the end of the day. Dizziness, but most of all I have to be really on him about eating, he trying to not eat no matter what he has he says it taste funny. I tell him the importance of eating that if he does not eat he can get really sick and he has to eat. The Dizziness might be cause he is not eating enough, but his stomach is tricking him that he is ful and he has barely eaten anything. Hope the crying spells subside for you, those are the least of my worries. The food thing is, as he is already underweight.

Michelle
Reply With Quote
Sponsored Links
  #4  
Old 10-12-04, 12:12 AM
bobcatgirl bobcatgirl is offline
Newbie
 

Join Date: Oct 2004
Location: Ohio
Posts: 3
Thanks: 0
Thanked 0 Times in 0 Posts
bobcatgirl is on a distinguished road
Thanks for the advice! I tihnk i will be getting in touch with the doc soon if it keeps up.
Reply With Quote
  #5  
Old 11-04-04, 05:16 PM
Mrs. E Mrs. E is offline
Newbie
 

Join Date: Nov 2004
Posts: 2
Thanks: 0
Thanked 0 Times in 0 Posts
Mrs. E is on a distinguished road
My son is eight and takes Concerta for ADHD. The only time he becomes overly emotional and bally is when he has had to go with out his meds. It is, at least with my son, withdrawls. Call your doctor and discuss it with him. We had to try a few different medications before we found what worked best with my son. Not all medications work on everyone. Infact, the first one we tried was Strattera, it is time released, but wore off by 5pm with my son. That could be what is happening with your son. It could also be that he put your son on a very low dosage to help him ease into the medication. The miligrams is based on your son's weight. Have your doctor double check his weight to make sure he is on the correct amount, but keep in mind, Concerta may just not work for him.
Reply With Quote
  #6  
Old 11-08-04, 09:11 PM
Coopersmom Coopersmom is offline
Member
 

Join Date: Mar 2004
Posts: 33
Thanks: 0
Thanked 1 Time in 1 Post
Coopersmom is on a distinguished road
Concerta really helped my son focus at school but it was a nightmare for him in every other way. He couldn't sleep which made him tired, he was very emotional, and over focused on things that bothered him. He is now on Strattera and that has worked great for him.

It takes several months to find what is going to work for your son. It really is a journey.

Vanessa
__________________
Calmness is Power
Reply With Quote
  #7  
Old 11-12-04, 05:18 PM
Davesings Davesings is offline
Jr Member
 

Join Date: Oct 2004
Location: New York City
Posts: 12
Thanks: 0
Thanked 0 Times in 0 Posts
Davesings is on a distinguished road
My son also takes Concerta. He is 9. It seems to be helping his mood and attention during the day, but I have also been noticing some crying in the evenings...It has been hard to figure if it was due to the medication leaving his system because he also had these outbursts before, for which he is also taking Abilify. I am concerned about the crying....hmmm. Maybe I should talk to his doctor
Reply With Quote
Reply

Bookmarks


Currently Active Users Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
DIAGNOSING BIPOLAR VS. ADHD Lafnalot Bipolar 24 11-30-10 09:46 PM
50 Tips on Management for Adult ADD/HD Nova General ADD Talk 11 10-06-08 01:39 PM
ADD/HD and Giftedness..What do we really know ? Nova General ADD Talk 23 12-11-05 09:07 PM
The Molecular Genetics of ADHD: A View From the IMAGE Project Andrew ADD News 1 09-01-05 09:02 PM
10 ADD/ADHD Myths Digitl General Parenting Issues 2 03-26-05 02:04 PM


All times are GMT -4. The time now is 04:14 PM.


Powered by vBulletin® Version 3.7.4
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.
(c) 2003 - 2014 ADD Forums